MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number 50-1050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 09/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the glidesheath slender device was used in a right heart catheterization (rhc).The patient had brachial vein access with an angiocath iv cannula.The iv cannula was typically exchanged over the wire that comes in the glidesheath slender (gss) kit.Normal prep performed of sheath.It was noted that the doctor felt resistance upon advancing the wire through the iv cannula access.Several attempts were made to advance the wire, and the wire tip kept "balling up", while visualized under fluoro.During an attempt the doctor experienced this scenario repeat and upon removing the wire realized that a portion had broken off and was left in the brachial vein.Vascular surgery was consulted to remove the piece left behind.Additional information was received on 09sept2024: the estimated blood loss was less than 250cc.The patient was stable.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided due to hospital policy.A2: age & date of birth: requested, not provided due to hospital policy.A3a: sex: requested, not provided due to hospital policy.A3b: gender: requested, not provided due to hospital policy.A4: weight: requested, not provided due to hospital policy.A5: ethnicity: requested, not provided due to hospital policy.A6: race: requested, not provided due to hospital policy.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device is not available for return.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for guidewire separation because the sample was not returned for assessment.The exact root cause could not be determined.Historically, guidewire separations have occurred due to pulling the guidewire back through the needle or due to high tensional forces during withdrawal.The instruction for use (ifu) states: "caution: do not withdraw the guidewire through the needle, as shearing of the guidewire may result." review of the device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key20360878
Report Number1118880-2024-00149
Device Sequence Number20635142
Product Code DYB
UDI-Device Identifier00389701011363
UDI-Public(01)00389701011363(17)260701(10)0000493652
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Model Number50-1050
Device Catalogue Number50-1050
Device Lot Number0000493652
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIOCATH IV CATHETER SET
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown